MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G08139
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluation anticipated but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a transjugular liver biopsy via access in the jugular vein, the hub of a performer introducer separated upon attempted removal of the device from the patient.Because the physician was unable to grab the sheath with forceps, access was obtained in the common femoral vein (cfv), and the sheath was snared and removed from the cfv.A section of the device did not remain inside the patient¿s body.The patient did not experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Additional information: b5, d4, d9, d10.H3: device evaluated by mfg - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 02oct2025.The anatomy was not scarred, tortuous, or stenosed, and resistance was not encountered during insertion of the sheath.Resistance was not encountered during insertion or removal of a 5-french cook catheter or other manufacturer¿s wire guides through the sheath.The dilator was not reinserted prior to removal of the sheath.Per the reporter, the amount of resistance encountered during sheath removal was not unusual, and nothing was in the sheath lumen at the time of the event.The hub was used to pull the sheath from the patient.There have been no reported adverse effects to the patient.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a transjugular liver biopsy via access in the jugular vein, the hub of a performer introducer separated upon attempted removal of the device from the patient.Because the physician was unable to grab the sheath with forceps, access was obtained in the common femoral vein (cfv), and the sheath was snared and removed from the cfv.A section of the device did not remain inside the patient¿s body.The patient did not experience any adverse effects due to this event.Additional information was received 02oct2025.The anatomy was not scarred, tortuous, or stenosed, and resistance was not encountered during insertion of the sheath.Resistance was not encountered during insertion or removal of a 5-french cook catheter or other manufacturer¿s wire guides through the sheath.The dilator was not reinserted prior to removal of the sheath.Per the reporter, the amount of resistance encountered during sheath removal was not unusual, and nothing was in the sheath lumen at the time of the event.The hub was used to pull the sheath from the patient.There have been no reported adverse effects to the patient.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The hub and side-arm of the complaint device were returned to cook for investigation.The side-arm was attached to the hub.The sheath shaft was not returned.No sheath material remained in the hub.No damage was noted to the silicone disc.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no relevant discrepancies or additional relevant complaints on the lot.The product ifu states ¿insert the introducer dilator over the wire guide into the sheath.Withdraw the sheath and dilator as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that unintended user error contributed to this event.The ifu states to withdraw the sheath and dilator as a unit, but the dilator was not reinserted prior to removal of the sheath.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23116064
Report Number1820334-2025-01173
Device Sequence Number17990557
Product Code DYB
UDI-Device Identifier00827002081390
UDI-Public(01)00827002081390(17)280317(10)16512946
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K171999
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG08139
Device Catalogue NumberRCFW-8.0-38-30-RB
Device Lot Number16512946
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by Manufacturer10/02/2025
03/02/2026
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date10/28/2025
03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5FR COOK KMP CATHETER.; BOSTON SCIENTIFIC BENTSON WIRE.; TERUMO GLIDEWIRE.
Patient SexUnknown